MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 02/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.If explanted; give date: n/a (not applicable).The intraocular lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
Intraocular lenses (iol) implanted in both eyes.Since then, the patient can¿t read/see print and is unable to drive due to glare.The patient is seeing rings on the iols.She said that her symptoms significantly interfere with her daily activities.The patient stated that the doctor plans to remove the left lens at a future date.Follow up with the doctor's office reported they are still reviewing and said that they are still thinking about going through explanting os (left lens) or not anymore.No additional information was provided to abbott medical optics.Note: 2 mdr¿s will be submitted, one for each eye.This report documents the events associated with the left eye.
 
Additional Manufacturer Narrative
The product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.The manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information was received indicating that the patient could not tolerate the halo and glare from the lens; therefore, the doctor explanted the lens.It was indicated the lens was lost and will not be available for investigation.There was no patient injury reported and the patient was doing good.Based on the additional information received, the following fields have been updated: outcomes attributed to adverse event: required intervention.If explanted; give date: (b)(6) 2017.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7026810
Report Number9614546-2017-01105
Device Sequence Number19185100
Product Code MFK
UDI-Device Identifier05050474560109
UDI-Public(01)05050474560109(17)191203
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/03/2019
Device Model NumberZKB00
Device Catalogue NumberZKB00U0210
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer11/21/2017
03/01/2018
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date12/15/2017
03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;